MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381912
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr reflects additional information received on 3 mar 2026.B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that the needle was slow to retract.Insyte autoguard inside the iv insertion kit issued in has been reported having a defect while they push the button for needle encapsulation of the catheter.They have mentioned that they have a hard time using it as it delays needle encapsulation which makes the button harder to press during insertion.03-mar-2026 - received an email response from complainant for information requested.Thank you for clarifying the details.Yes, it was indeed under material code 381912.All (b)(4) items were used to different patients.
 
Additional Manufacturer Narrative
Correction: the aware date was incorrectly entered in the initial mdr.Device evaluation: the complaint of delayed needle retraction was confirmed, and the cause appeared to be manufacturing related.One video and two fully retracted needles were provided for investigation.Examination and functional testing of the returned samples was performed.No defects or abnormalities were observed.The video showed the activation of the safety mechanism after the iv catheter had been removed from the needle.The retraction time of the needle exceeded the specification, which was likely caused by excess or dispersed gel.A trend has been identified for the reported failure and further actions have been initiated to investigate this type of incident and address the manufacturing root cause.No additional action will be taken at this time.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24688974
Report Number1710034-2026-00325
Device Sequence Number9653494
Product Code FOZ
UDI-Device Identifier00382903819126
UDI-Public(01)00382903819126(11)250122(17)271231(10)5017280
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K251654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381912
Device Lot Number5017280
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown